RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Forthcoming papers
Archive
Impact factor
Subscription
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Mat. Sb.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Mat. Sb., 2018, Volume 209, Number 9, Pages 35–86 (Mi msb8974)  

This article is cited in 1 scientific paper (total in 1 paper)

The asymptotics of natural oscillations of a long two-dimensional Kirchhoff plate with variable cross-section

S. A. Nazarovab

a Institute of Problems of Mechanical Engineering, Russian Academy of Sciences, St. Petersburg
b St. Petersburg State University, Mathematics and Mechanics Faculty

Abstract: After scaling, a long Kirchhoff plate with rigidly clamped ends and free lateral sides is described by a mixed boundary-value problem for the biharmonic operator in a thin domain with weakly curved boundary. Based on a general procedure for constructing asymptotic formulae for solutions of elliptic problems in thin domains, asymptotic expansions are derived for the eigenvalues and eigenfunctions of this problem with respect to a small parameter equal to the relative width of the plate and are also justified. In the low-frequency range of the spectrum the limiting problem is a Dirichlet problem for a fourth-order ordinary differential equation with variable coefficients, and in the mid-frequency range it is (quite unexpectedly) a Dirichlet problem for a second-order equation. The phenomenon of a boundary layer in a neighbourhood of the ends of the plate is investigated. This makes it possible to construct infinite formal asymptotic series for simple eigenvalues and the corresponding eigenfunctions, and to develop a model with enhanced precision. Asymptotic constructions for plates with periodic rapidly oscillating boundaries or for other sets of boundary conditions corresponding to mechanically reasonable ways to fix the ends of the plate are discussed.
Bibliography: 46 titles.

Keywords: Kirchhoff plate, eigenvalues and eigenfunctions, asymptotic behaviour, dimension reduction, boundary layer, one-dimensional model.

Funding Agency Grant Number
Russian Science Foundation 17-11-01003
This work was supported by the Russian Science Foundation under grant no. 17-11-01003.


DOI: https://doi.org/10.4213/sm8974

Full text: PDF file (1100 kB)
First page: PDF file
References: PDF file   HTML file

English version:
Sbornik: Mathematics, 2018, 209:9, 1287–1336

Bibliographic databases:

UDC: 517.956.8+517.956.227+539.3(5)
MSC: Primary 35P20, 74B04; Secondary 76N05
Received: 29.05.2017 and 07.08.2017

Citation: S. A. Nazarov, “The asymptotics of natural oscillations of a long two-dimensional Kirchhoff plate with variable cross-section”, Mat. Sb., 209:9 (2018), 35–86; Sb. Math., 209:9 (2018), 1287–1336

Citation in format AMSBIB
\Bibitem{Naz18}
\by S.~A.~Nazarov
\paper The asymptotics of natural oscillations of a~long two-dimensional Kirchhoff plate with variable cross-section
\jour Mat. Sb.
\yr 2018
\vol 209
\issue 9
\pages 35--86
\mathnet{http://mi.mathnet.ru/msb8974}
\crossref{https://doi.org/10.4213/sm8974}
\adsnasa{http://adsabs.harvard.edu/cgi-bin/bib_query?2018SbMat.209.1287N}
\elib{http://elibrary.ru/item.asp?id=35410230}
\transl
\jour Sb. Math.
\yr 2018
\vol 209
\issue 9
\pages 1287--1336
\crossref{https://doi.org/10.1070/SM8974}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000451202200003}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-85057566810}


Linking options:
  • http://mi.mathnet.ru/eng/msb8974
  • https://doi.org/10.4213/sm8974
  • http://mi.mathnet.ru/eng/msb/v209/i9/p35

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. F. L. Bakharev, S. A. Nazarov, “Asimptotika sobstvennykh chisel dlinnykh plastin Kirkhgofa s zaschemlennymi krayami”, Matem. sb., 210:4 (2019), 3–26  mathnet  crossref  elib
  • Математический сборник Sbornik: Mathematics (from 1967)
    Number of views:
    This page:151
    References:18
    First page:13

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019